Side effects of Exjade

  • 7 Replies
  • 10696 Views
*

Offline riya

  • **
  • 42
  • Gender: Female
Side effects of Exjade
« on: July 28, 2006, 11:24:04 AM »
    Hi everyone!
                         I was asking around for some information about Exjade and got to know that
        exjade increases the cretinin level and I know that increased cretinin causes kidney failure
        Can anyone who has used exjade tell me more about it and has anyone ever experienced
        such kind of problem?
       
        Riya
     

*

Offline dlevy

  • **
  • 27
Re: Side effects of Exjade
« Reply #1 on: July 29, 2006, 06:33:05 AM »
Hi Riya,

I just started exjade two months ago.  So far my creatinine levels have remained stable, although I have been feeling some tenderness in my lower back (not sure why).  I have been told that this isn't a side effect of the medication though.  My ferritin has gone down about 200 ng since then, i.e. on average, 100 ng/month. 

I think most people respond well to the medication, but you should definitely get a CMP every two months or so just to check that your creatinine levels aren't rising, and even get a urine test at the same time to check that you don't have any proteinuria.  These are both early indicators of kidney problems.  Hope this helps.

-David

*

Offline riya

  • **
  • 42
  • Gender: Female
Re: Side effects of Exjade
« Reply #2 on: July 29, 2006, 07:49:57 AM »
Thanx!
           It surely helps a lot.

*

Offline Narendra

  • ****
  • 461
  • Gender: Male
Re: Side effects of Exjade
« Reply #3 on: July 31, 2006, 10:19:01 PM »
Hello Riya,

Exjade is still new compared to the other Iron Chelator's. But, the recommendation is to get monthly check for creatinine level. Those on Exjade, could you all shed more light. Although, the main side effect we from those taking Exjade is rash and diarrhea.

Also, as Andy would like all of us to know, Dose is an important factor in side effects of these medicines

From:-
http://www.rxlist.com/cgi/generic4/exjade_wcp.htm

Quote
EXJADE-treated patients experienced dose-dependant increases in serum creatinine.

Serum creatinine should be assessed before initiating therapy and should be monitored monthly thereafter. Dose reduction, interruption, or discontinuation should be considered for elevations in serum creatinine

For those wondering what creatinine means (like me!!)
Here is it's defination, Again from:- http://www.rxlist.com/cgi/generic4/exjade_ad.htm (Click on creatinine link after opening the page)
Quote
C4H7ON3;
the decomposition product of the metabolism of phosphocreatine,
a source of energy for muscle contraction.
Increased quantities of it are found in advanced stages of renal disease.
It is a normal, alkaline constituent of urine and blood.
The average normal serum creatinine value is less than 1.2 mg/dL.
About 0.02 g/kg of body weight is excreted by the kidneys per day

-Narendra

*

Offline Ironman

  • **
  • 69
  • Gender: Male
Re: Side effects of Exjade
« Reply #4 on: July 31, 2006, 11:47:58 PM »
Physical effects of Exjade will be gone after some weeks, I promise :biggrin

But I havent yet heard about the creatinine-stuff. It may come



Stay cuul :wink
Fight yourself, before you fight others!

*

Offline Andy Battaglia

  • *****
  • 8740
  • Gender: Male
  • Will thal rule you or will you rule thal?
Re: Side effects of Exjade
« Reply #5 on: August 01, 2006, 02:02:51 AM »
Exjade is known to raise creatinine levels in some users. Creatinine levels are also raised in kidney disease. Because of this, patients with kidney disease are not allowed on exjade trials. The effect of the raised creatinine levels from exjade has not yet been studied in thal patients. Because of the association of creatinine and kidney disease, Novartis is being very cautious until studies are done to determine why the levels rise and if that is any danger to patients. Until then, a patient with elevated creatinine may not be eligible to take exjade.
Andy

All we are saying is give thals a chance.

*

Offline Danielle

  • Beta Thal Major
  • *****
  • 848
  • Gender: Female
Re: Side effects of Exjade
« Reply #6 on: August 02, 2006, 02:48:20 AM »
I've been on it for a few months now, and I haven't had a problem with increased creatinine levels.  However, it may happen in the long-run.  Who knows.   :dunno

I had a horrible rash (covering my entire body) in the beginning of the treatment, but it went away in about 10 days.  Other than that, and some minor stomach issues, I have been fine.  :)

*

Offline Lilibel

  • *
  • 5
  • Gender: Female
Re: Side effects of Exjade
« Reply #7 on: August 16, 2006, 02:21:42 PM »
My niece Sarah takes Exjade from 3 years now. She has no side effects and all her medical controls are OK.

The only thing is that she has sometimes pain to her legs but doctor said it is also because she grow up to fast.

 

SMF spam blocked by CleanTalk